MAUDE Adverse Event Report: ST PAUL BCI SPECTRO2 10 PULSE OXIMETER

ST PAUL BCI SPECTRO2 10 PULSE OXIMETER
Model Number WW1000A1EN
Medical Device Problem Codes Mechanical Problem (1384); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a trail carried out following reports of erratic reading, 3 main issues were: the size of the ear probe was too big and proved difficult to position properly.The readings were very erratic ear and finger reading at least 2 percent different, tried new pleth to no avail.Several devices in the community team same issue.The readings did not marry up with those taken using the ward high dependency monitor ear pleths, also blood gas monitor tested against.The second model we trialed had more stable readings.No patient injury was reported.
 
Additional Manufacturer Narrative
Manufacturing device history record review was not performed because the defective ear probe is not evaluated or testing during the manufacturing process.Manufacture records are retained by the supplier at their manufacturing site.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection found device is in good conditions.No damages or defects.Functional testing found both values are valid, no difference and stable readings as expected.The root cause of the issue could not be determined.A non-conforming event has been elevated on a non-conforming report (ncr).This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BCI SPECTRO2 10 PULSE OXIMETER
Common Device Name
OXIMETER
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15362964
Report Number3012307300-2022-17968
Device Sequence Number20571987
Product Code DQA
UDI-Device Identifier30843418000283
UDI-Public30843418000283
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083787
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWW1000A1EN
Device Catalogue NumberWW1000A1EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown